Alert archive / Michigan / Gale Warnings in 2016

Gale Warning 24, NWS Detroit, MI

September 9, 2016

NWS Detroit, MI issued this gale warning at Sep 9, 2016, 4:05 PM EDT. It took effect at Sep 10, 2016, 4:00 PM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 9, 2016, 4:05 PM EDT (20:05 UTC)
In effect from
Sep 10, 2016, 4:00 PM EDT
Expired
Sep 11, 2016, 4:00 AM EDT
In force
12 hr
Issued by
NWS Detroit, MI

The text

As transmitted.

799 
WHUS73 KDTX 092005
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
405 PM EDT FRI SEP 9 2016

...STRONG LOW PRESSURE TO DEVELOP OVER THE NORTHERN GREAT LAKES
SATURDAY...

.HIGH PRESSURE WILL KEEP QUIET WEATHER OVER THE AREA THROUGH THIS
EVENING BEFORE A DEEPENING LOW PRESSURE SYSTEM BEGINS TO LIFT
THROUGH THE WESTERN AND NORTHERN GREAT LAKES AND CONDITIONS
DETERIORATE. SOUTHERLY WINDS WILL STEADILY INCREASE TONIGHT AND
EARLY SATURDAY, WITH GUSTS INCREASING TO BETWEEN 25 AND 30 KNOTS BY
LATE SATURDAY MORNING. A ROUND OF SHOWERS AND THUNDERSTORM IS ALSO
EXPECTED LATE TONIGHT AND EARLY SATURDAY AS A WARM FRONT LIFTS
ACROSS THE AREA, WITH A SECOND ROUND POSSIBLE LATER IN THE DAY AHEAD
OF A COLD FRONT. WINDS WILL TURN TO THE NORTHWEST AND INCREASE LATE
IN THE DAY AS COLDER AIR RUSHES IN BEHIND THE FRONT AND OVER THE
WARMER LAKE SURFACE. THIS WILL ALLOW WINDS TO GUST TO GALE FORCE
OVER MUCH OF THE OPEN WATERS OF LAKE HURON LATE SATURDAY AFTERNOON
THROUGH MUCH OF SATURDAY NIGHT. WINDS AND WAVES WILL SUBSIDE EARLY
SUNDAY MORNING AS HIGH PRESSURE BEGINS TO REBUILD INTO THE GREAT
LAKES. A SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR ALL NEARSHORE
WATERS, AND A GALE WARNING IS IN EFFECT FOR MUCH OF THE OPEN WATERS
OF LAKE HURON.

LHZ361>363-462-463-100815-
/O.NEW.KDTX.GL.W.0024.160910T2000Z-160911T0800Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
405 PM EDT FRI SEP 9 2016

...GALE WARNING IN EFFECT FROM 4 PM SATURDAY TO 4 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 4 AM EDT
SUNDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 34 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 41 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 13 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 PM EDT 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EDT 
  SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ441>443-100815-
/O.NEW.KDTX.SC.Y.0052.160910T1400Z-160911T1400Z/
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
405 PM EDT FRI SEP 9 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 10 AM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO
10 AM EDT SUNDAY. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 27 KNOTS FROM THE WEST WITH GUSTS UP TO 
  33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 PM EDT 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 AM EDT 
  SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ421-422-100815-
/O.NEW.KDTX.SC.Y.0052.160910T1400Z-160911T0800Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
405 PM EDT FRI SEP 9 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 4 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO
4 AM EDT SUNDAY. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 26 KNOTS FROM THE WEST WITH GUSTS UP TO 
  32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 PM EDT 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 AM EDT 
  SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LCZ460-LEZ444-100815-
/O.NEW.KDTX.SC.Y.0052.160910T1400Z-160911T0800Z/
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
405 PM EDT FRI SEP 9 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 4 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO
4 AM EDT SUNDAY. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 23 KNOTS FROM THE WEST WITH GUSTS UP TO 
  26 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EDT 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 2 PM EDT 
  SATURDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

CB
3 follow-up statements
310 
WHUS73 KDTX 100746
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
346 AM EDT SAT SEP 10 2016

...STRONG LOW PRESSURE TO DEVELOP OVER THE NORTHERN GREAT LAKES
TODAY...

.A LOW PRESSURE SYSTEM WILL DEEPEN AS IT TRACKS THROUGH THE STRAITS
TODAY BRINGING DETERIORATING CONDITIONS ACROSS THE REGION. SOUTHERLY
WINDS WILL GUST TO 25 KNOTS LATER THIS MORNING BEHIND A WARM FRONT
LIFTING THROUGH THE REGION, RESULTING IN SMALL CRAFT ADVISORIES FOR
ALL NEARSHORE WATERS. THIS WARM FRONT WILL ALSO BRING THE FIRST
ROUND OF SHOWERS AND THUNDERSTORMS TO THE EASTERN LAKES. A SECOND
ROUND OF STORMS WILL BE POSSIBLE LATER IN THE DAY AHEAD OF A COLD
FRONT THAT WILL SWEEP THROUGH THIS EVENING. WINDS WILL TURN
NORTHWESTERLY BEHIND THIS FRONT AND WILL INCREASE TO GALE FORCE AS
COLDER AIR ADVECTS OVER THE RELATIVELY WARM LAKE WATERS. GALES WILL
OCCUR OVER MUCH OF LAKE HURON WILL START THIS EVENING AND LAST
THROUGH MOST OF THE OVERNIGHT PERIOD. HIGH PRESSURE WILL RAPIDLY
BUILD BACK INTO THE REGION ON SUNDAY BRINGING IMPROVED CONDITIONS
BACK TO THE GREAT LAKES.

LHZ361>363-462-463-102015-
/O.CON.KDTX.GL.W.0024.160910T2000Z-160911T0800Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
346 AM EDT SAT SEP 10 2016

...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EDT SUNDAY...

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 34 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 41 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 PM EDT 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 AM EDT 
  SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ441>443-102015-
/O.CON.KDTX.SC.Y.0052.160910T1400Z-160911T1400Z/
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
346 AM EDT SAT SEP 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 10 AM EDT SUNDAY...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 27 KNOTS FROM THE WEST WITH GUSTS UP TO 
  33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 PM EDT 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 AM EDT 
  SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ421-422-102015-
/O.CON.KDTX.SC.Y.0052.160910T1400Z-160911T0800Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
346 AM EDT SAT SEP 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 4 AM EDT SUNDAY...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 26 KNOTS FROM THE WEST WITH GUSTS UP TO 
  32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 PM EDT 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EDT 
  SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LCZ460-LEZ444-102015-
/O.CON.KDTX.SC.Y.0052.160910T1400Z-160911T0800Z/
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
346 AM EDT SAT SEP 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 4 AM EDT SUNDAY...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 23 KNOTS FROM THE WEST WITH GUSTS UP TO 
  26 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EDT 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EDT 
  SATURDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DG
247 
WHUS73 KDTX 101957
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
357 PM EDT SAT SEP 10 2016

...STRONG WINDS EXPECTED OVER THE CENTRAL GREAT LAKES TONIGHT...

.DEEPENING LOW PRESSURE LIFTING NORTHEAST OF LAKE HURON THIS
AFTERNOON AND EVENING WILL DRIVE A COLD FRONT ACROSS LAKE HURON AND
WESTERN LAKE ERIE DURING THE EVENING. WINDS WILL VEER FROM SOUTHWEST
TO WEST-NORTHWEST WITH THE PASSAGE OF THE FRONT. THE PREFRONTAL
SOUTHWEST WIND GUSTS WILL LARGELY REMAIN UNDER 30 KNOTS GIVEN
MARGINALLY STABLE OVER LAKE CONDITIONS. POST FRONTAL COLD AIR
ADVECTION WILL LEAD TO STRENGTHENING WINDS DURING THE NIGHT. GALE
WARNINGS REMAIN IN EFFECT FOR THE OPEN WATERS OF LAKE HURON AS THERE
REMAINS A HIGH PROBABILITY FOR WIND GUSTS TO EXCEED 35 KNOT GALES,
MAINLY IN THE 10 PM TO 4 AM TIME FRAME. HIGH PRESSURE WILL QUICKLY
BUILD INTO THE REGION FROM THE WEST SUNDAY MORNING, SUPPORTING A
RATHER QUICK DROP IN WIND SPEEDS.

LHZ361>363-462-463-110800-
/O.CON.KDTX.GL.W.0024.160910T2000Z-160911T0800Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
357 PM EDT SAT SEP 10 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY...

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 33 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 39 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 PM EDT 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 AM EDT 
  SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ441>443-110900-
/O.CON.KDTX.SC.Y.0052.000000T0000Z-160911T1400Z/
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
357 PM EDT SAT SEP 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
SUNDAY...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 27 KNOTS FROM THE WEST WITH GUSTS UP TO 
  32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 PM EDT 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 AM EDT 
  SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ421-422-110800-
/O.CON.KDTX.SC.Y.0052.000000T0000Z-160911T0800Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
357 PM EDT SAT SEP 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 26 KNOTS FROM THE WEST WITH GUSTS UP TO 
  32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 PM EDT 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EDT 
  SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LCZ460-LEZ444-110800-
/O.CON.KDTX.SC.Y.0052.000000T0000Z-160911T0800Z/
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
357 PM EDT SAT SEP 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 24 KNOTS FROM THE WEST WITH GUSTS UP TO 
  30 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 PM EDT 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 5 PM EDT 
  SATURDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HLO
298 
WHUS73 KDTX 110738
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
338 AM EDT SUN SEP 11 2016

...WINDS AND WAVES TO GRADUALLY SUBSIDE TODAY...

.NORTHWEST FLOW WILL REMAIN ELEVATED THROUGH THE EARLY MORNING HOURS
AS THE GREAT LAKES ARE STILL LOCATED WITHIN A FAIRLY TIGHT PRESSURE
GRADIENT IN BETWEEN THE DEEPENING LOW PRESSURE SYSTEM TO THE
NORTHEAST AND BUILDING RIDGE TO THE SOUTHWEST. GRADIENT WILL RELAX
ENOUGH TO ALLOW THE GALE WARNINGS TO END, BUT GUSTS TO 25 TO 30
KNOTS REMAIN THUS THE SMALL CRAFT ADVISORIES WILL CONTINUE THROUGH
THE MORNING HOURS. HIGH PRESSURE WILL QUICKLY BUILD INTO THE REGION
FROM THE WEST THIS MORNING, SUPPORTING A RATHER QUICK DROP IN WIND
SPEEDS. THIS HIGH WILL LINGER OVER THE REGION THROUGH TUESDAY, BUT
SOUTHWESTERLY WINDS WILL PICK BACK UP MONDAY AFTERNOON PEAKING
AROUND 20 KNOTS.

LHZ361>363-462-463-110845-
/O.EXP.KDTX.GL.W.0024.000000T0000Z-160911T0800Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
338 AM EDT SUN SEP 11 2016

...GALE WARNING WILL EXPIRE AT 4 AM EDT EARLY THIS MORNING...

THE GALE WARNING WILL EXPIRE AT 4 AM EDT EARLY THIS MORNING. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 26 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 32 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 17 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM EDT SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EDT SUNDAY. 

$$

LHZ421-422-110845-
/O.EXP.KDTX.SC.Y.0052.000000T0000Z-160911T0800Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
338 AM EDT SUN SEP 11 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS
MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS
MORNING. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 19 KNOTS FROM THE NORTHWEST WITH GUSTS 
  UP TO 22 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM EDT SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EDT SUNDAY. 

$$

LCZ460-LEZ444-110845-
/O.EXP.KDTX.SC.Y.0052.000000T0000Z-160911T0800Z/
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
338 AM EDT SUN SEP 11 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS
MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS
MORNING. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 16 KNOTS FROM THE NORTHWEST WITH GUSTS 
  UP TO 19 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 2 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 2 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM EDT SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EDT SUNDAY. 

$$

LHZ441>443-111400-
/O.CON.KDTX.SC.Y.0052.000000T0000Z-160911T1400Z/
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
338 AM EDT SUN SEP 11 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 22 KNOTS FROM THE NORTHWEST WITH GUSTS 
  UP TO 27 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 7 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 AM EDT SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 4 AM EDT SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DG

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Sep 9, 1:47 PM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Sep 9, 1:47 PM EDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
147 PM EDT FRI SEP 9 2016

.AVIATION...

Lingering low-level moisture and daytime heating will allow
afternoon cu to develop under a subsidence inversion. Coverage will
predominantly be scattered, but cannot rule out broken ceilings for
an hour or two in the late afternoon. Conditions will remain VFR
through much of tonight, although high/mid clouds will thicken and
lower as the next low pressure system approaches. Upper disturbance
lifting out of the Southern Plains is expected to ride over the top
of a warm front as it lifts into Lower Michigan late tonight and
early Saturday morning. This will provide a good chance for showers
and MVFR ceilings and visibility (rain/BR), primarily after 08Z per
latest model consensus. Limited instability will limit coverage of
thunderstorms late tonight/early tomorrow and will leave mention out
of the TAFS. Low-level jet surging up into the area along/behind the
front will also increase low-level wind shear through late morning
until mixing increases. We may then see a break in activity from mid-
morning through early afternoon before the cold front arrives and
increases chances for showers and thunderstorms again after 18Z.
Southwest winds will also increase tomorrow ahead of the cold front.
There is potential for gusts to reach 30-35 knots in the late
afternoon.

For DTW...VFR conditions are expected this afternoon and most of
tonight, although we could see an hour or two with ceilings at low-
end broken between 3500-4000 feet. First round of precipitation
associated with approaching low pressure looks most likely to affect
the terminal between 09-13Z. This should mostly consist of rain
showers, but cannot rule out an embedded thunderstorm. Second round
of showers and storms looks to hold off until just after 18Z.

//DTW Threshold Probabilities...

* Low for thunderstorms late tonight and early Saturday morning.
  Moderate Saturday afternoon.

* High for ceilings below 5000 feet late tonight through Saturday
  morning.

&&

.PREV DISCUSSION...
Issued at 307 AM EDT Fri SEP 9 2016

DISCUSSION...

Warm and humid weather will persist today and to some degree into
Saturday as broad southwesterly upper level flow in advance of an
approaching shortwave promotes a continuation of above average
temperature conditions. While dry conditions are expected through
the day today and most likely through the evening hours, surface low
pressure will develop over the upper midwest in response to the
digging shortwave energy.

As this low lifts into the northern Great Lakes, a warm front will
be forced northward through the area with shower and thunderstorm
chances increase overnight into Saturday morning with the passage of
this frontal boundary. Rain chances will then continue much of the
day until trailing cold front sweep across the area around departing
low pressure late in the day and sweeps most remaining activity to
the east. See no reason to lower likely precipitation chances that
are already in place. In fact, will edge up chances just a bit on
Saturday with this forecast.

After another day in the 80s today with modest humidity levels and
temperatures approaching 80 on Saturday within an increasingly humid
airmass, expect somewhat cooler readings and much less humid weather
during the Sunday/Monday time frame as surface high pressure builds
into area from the west. While trajectory of this system northeast
into eastern Canada will limit any real cool air punch from central
Canada, the drier airmass will lead to significantly cooler nights
and daytime temperatures back to near average in the middle 70s.

The next significant northern stream shortwave in this somewhat
active early fall upper level pattern will cross southern Canada and
tap colder air than the first system and lead to much more fall-like
conditions from mid to late next week. Daytime high temperatures in
the Wednesday to Friday time frame are currently expected to range
in generally in the upper 60s to lower 70s with widespread 40s
expected for overnight low temperatures during the same period. In
general, the cold front responsible for this change will cross the
area late Tuesday/Tuesday night, bringing at least a chance of
scattered showers/thunderstorms to the area.

MARINE...

High pressure will result in quiet marine conditions today before
the next low pressure system moves through the region tonight and
Saturday. Southerly winds will start to increase Friday night in
response to the developing low and gusts will approach 25 knots
Saturday ahead of the cold front. Showers and thunderstorms will
also develop in the early afternoon in advance of the front which
will sweep through the Eastern Great Lakes Saturday
afternoon/evening. Winds will turn northwesterly behind the front
Saturday night ushering in a colder airmass. This colder, more
unstable air, will result in an uptick in wind speeds where gusts
could reach 30 to 35 knots Saturday night over Lake Huron. Winds
will decrease on Sunday as high pressure builds back into the
region.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

AVIATION.....HLO
DISCUSSION...DG
MARINE.......DRK

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Sep 9, 4:04 AM EDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
404 AM EDT FRI SEP 9 2016

MIZ047>049-053>055-060>063-068>070-075-076-082-083-100830-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
404 AM EDT FRI SEP 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE LATE TONIGHT AS A LOW PRESSURE SYSTEM
DEEPENS OVER THE NORTHERN GREAT LAKES AND PULLS A WARM FRONT NORTH
THROUGH THE AREA. THERE WILL BE A MARGINAL RISK OF SEVERE STORMS
WITH A FEW STORMS POSSIBLY PRODUCING LARGE HAIL OR DAMAGING WIND
GUSTS TO AROUND 60 MPH. STORM MOTION WILL BE TO THE NORTHEAST AT
30 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON SATURDAY IN ADVANCE
OF AN APPROACHING COLD FRONT. STRONG TO POSSIBLY SEVERE STORMS
WILL REMAIN POSSIBLE INTO THE LATE AFTERNOON HOURS BEFORE THE COLD
FRONT SWEEPS EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM EARLY SATURDAY MORNING INTO
SATURDAY AFTERNOON.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-100830-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
404 AM EDT FRI SEP 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE LATE TONIGHT AS A LOW PRESSURE SYSTEM
DEEPENS OVER THE NORTHERN GREAT LAKES AND PULLS A WARM FRONT NORTH
THROUGH THE AREA. THERE WILL BE A MARGINAL RISK OF SEVERE STORMS
WITH A FEW STORMS POSSIBLY PRODUCING LARGE HAIL OR DAMAGING WIND
GUSTS TO AROUND 50 KNOTS. STORM MOTION WILL BE TO THE NORTHEAST
AT 25 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON SATURDAY IN ADVANCE
OF AN APPROACHING COLD FRONT. STRONG TO POSSIBLY SEVERE STORMS
WILL REMAIN POSSIBLE INTO THE LATE AFTERNOON OR EARLY EVENING HOURS
BEFORE THE COLD FRONT SWEEPS EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM EARLY SATURDAY MORNING INTO
SATURDAY AFTERNOON.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

DG

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 4:05 PM EDTSmall Craft AdvisoryDTX42 hr

Nearby

Gale Warnings in Michigan, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.